Rates for branching particle approximations of continuous discrete filters.

  • Author(s) / Creator(s)
  • Herein, we analyze an efficient branching particle method for asymptotic solutions to a class of continuous-discrete filtering problems. Suppose that t→Xt is a Markov process and we wish to calculate the measure-valued process t→μt(⋅)≐P{Xt∈⋅|σ{Ytk, tk≤t}}, where tk=kɛ and Ytk is a distorted, corrupted, partial observation of Xtk. Then, one constructs a particle system with observation-dependent branching and n initial particles whose empirical measure at time t, μtn, closely approximates μt. Each particle evolves independently of the other particles according to the law of the signal between observation times tk, and branches with small probability at an observation time. For filtering problems where ɛ is very small, using the algorithm considered in this paper requires far fewer computations than other algorithms that branch or interact all particles regardless of the value of ɛ. We analyze the algorithm on Lévy-stable signals and give rates of convergence for E1/2{‖μnt−μt‖γ2}, where ‖⋅‖γ is a Sobolev norm, as well as related convergence results.

  • Date created
  • Subjects / Keywords
  • Type of Item
    Article (Published)
  • DOI
  • License
    Attribution-NonCommercial-NoDerivatives 3.0 International
  • Language
  • Citation for previous publication
    • Kouritzin, M.A & Sun, W. (2005). Rates for branching particle approximations of continuous discrete filters. The Annals of Applied Probability,15, 2739-2772.